Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 195, NWS Kansas City, MO

September 14, 2016Chariton County, Howard County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 14, 2016, 10:01 AM CDT for Chariton County, Howard County, Saline County, Missouri. It took effect at Sep 15, 2016, 11:10 PM CDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Sep 14, 2016, 10:01 AM CDT (15:01 UTC)
In effect from
Sep 15, 2016, 11:10 PM CDT
Expired
Sep 19, 2016, 2:23 AM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Chariton County, MO, Howard County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Glasgow (GLZM7). The gauge peaked at 25.49 ft at Sep 16, 2016, 7:00 AM CDT.

actionminormoderate15202509/1409/1509/1609/1709/1809/1909/20
Action stage
22 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 14, 6:41 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 14, 6:41 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
641 AM CDT WED SEP 14 2016

.Discussion...
Issued at 338 AM CDT WED SEP 14 2016

Short term (Today through Friday night):

The main concern in the very short term (this morning) and through
the remainder of the short term will be the potential for flooding
on continuation/enhancing of ongoing flooding. A broad swath from
north central Missouri back into northwestern Missouri and portions
of northeastern Kansas have received 1 to 4 inches with local areas
around St. Joseph receiving as much as 7+ inches. These antecedent
conditions have lowered one-hour flash flood guidance to around 1.0-
1.5 inches over many locations with the hardest hit areas as low as
0.25-0.50. Although, showers across the area early this morning
remain light, another round of thunderstorms has developed across
northeastern Kansas in an area of broad isentropic ascent and
continue to push east into the CWA. Storms are fortunately expected
to wane this morning as the isentropic ascent does however, then
will linger through the bulk of the morning hours. Clouds are
expected to hang in through the bulk of the afternoon keeping highs
in the low to mid 70s. Short range hi-res model output and sounding
suggest patchy drizzle may affect the area this afternoon. Tonight,
upper level shortwave ridging will build into the area in response
to a upper level trough moving from the Great Basin into the
northern High Plains. A few lead shortwaves ejecting out from the
main trough are expected to move into the western Plains this
evening sparking convection. Convection will be enhanced as it move
across the Plains by a LLJ. This will allow storms to push into the
area late tonight. PWATs are in the 1.25"-1.50" range tonight so
modest rainfall amounts will be possible as may be localized
flooding. Storm chances will continue into Thursday into Thursday
night as the upper trough slowly moves into the northern Plains and
a associated surface cold front moves into the central Plains. Lead
shortwave will spark convection along the front west of the area
that will move into the CWA. Friday the upper level trough will
finally looks to become more progressive and pushes east into the
Upper Midwest. This will force the attendant cold front into the CWA
and bring the chance for another round of storms to the area. These
storms will continue into Friday night as the cold front pushes
through. PWATs are in the 1.60"-2.00" range at this time so any
storms will be efficient. With several round of storms expected
through the short term, the potential for heavy rain through the
period, and low FFG because due to antecedent conditions the
flooding concerns with persist through the bulk of the short term.

Medium Range (Saturday through Tuesday):

Shower activity may continue into Saturday morning as the upper
level trough pushes through the region. However, the remainder of
the weekend we will look to dry out. Temperatures behind the front
will be seasonable with highs in the mid 70s to near 80. However,
dry conditions may be short-lived as come early next week WAA gets
underway across the area. Gulf moisture will be drawn northward out
ahead of an upper level shortwave trough that is expected to move
into the southern Plains on Tuesday. Precipitation chances increase
late Monday night into Tuesday. Highs Monday and Tuesday will rise
into the low to mid 80s.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 641 AM CDT WED SEP 14 2016

Line of showers with a few embd thunderstorms is afecting the
terminals this morning but should diminish thru 16Z. Otrw...other
than some drizzle conditions should remain dry. Cigs will be IFR this
morning before lifting to low MVFR this afternoon and then abv 2kft
btn 22Z-00Z. Cigs are expected to lift to VFR around 5kft around
03Z. Winds thru the pd will be out of the east around 5-10kts.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...73
Aviation...73
Hazardous weather outlook, Sep 14, 5:10 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT WED SEP 14 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
510 AM CDT WED SEP 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THE LINE OF STORMS MOVING THROUGH THIS MORNING SHOULD DIMINISH
SOMETIME BEFORE 10 AM. THIS AFTERNOON THERE IS A SLIGHT CHANCE FOR
ISOLATED STORMS SOUTH OF HWY 50. NO SEVERE WEATHER IS EXPECTED TODAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 STORMS RETURN EARLY THURSDAY MORNING AND WILL STICK AROUND THROUGH
FRIDAY NIGHT. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME BUT HEAVY
RAINFALL IS POSSIBLE, ESPECIALLY THURSDAY INTO FRIDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Sep 14, 8:56 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 AM CDT WED SEP 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     FLOOD            4 E ST. JOSEPH          39.77N 94.77W
09/14/2016                   BUCHANAN           MO   EMERGENCY MNGR

            INTERSECTION OF BELT HWY AND HWY 36 WITH 1 TO 2 FEET OF
            STANDING WATER. EFFORTS TO CLEAR THE ROADWAY ARE ONGOING.

&&

JL
Local storm report, Sep 14, 9:09 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
909 AM CDT WED SEP 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       HIGHLAND                39.86N 95.27W
09/14/2016  M11.50 INCH      DONIPHAN           KS   PUBLIC

            11.5 INCHES IN 24 HOURS VIA TWITTER. MANY FLOODED
            BASEMENTS IN TOWN.

&&

ADOLPHSON
Local storm report, Sep 14, 9:24 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 AM CDT WED SEP 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     FLOOD            5 WSW GOWER             39.58N 94.68W
09/14/2016                   BUCHANAN           MO   DEPT OF HIGHWAYS

            STATE RTE DD CLOSED DUE TO FLOODING ON MALDEN CREEK.

&&

ADOLPHSON
Local storm report, Sep 14, 9:32 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 AM CDT WED SEP 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            6 E LAWSON              39.44N 94.09W
09/14/2016                   RAY                MO   DEPT OF HIGHWAYS

            STATE RTE D CLOSED DUE TO FLOODING ON CROOKED RIVER.

&&

ADOLPHSON
Local storm report, Sep 14, 9:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 AM CDT WED SEP 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     FLOOD            5 WSW BRAYMER           39.56N 93.88W
09/14/2016                   CALDWELL           MO   DEPT OF HIGHWAYS

            STATE RTE E IN BOTH DIRECTIONS CLOSED DUE TO FLOODING ON
            MUD CREEK.

&&

ADOLPHSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:51 PM CDTSpecial Weather StatementEAXChariton24 min
Sep 13, 8:48 PM CDTAreal Flood WarningEAXAndrew, Buchanan, Holt3 hr
Sep 13, 9:43 PM CDTSpecial Weather StatementEAXCass32 min
Sep 13, 11:44 PM CDTAreal Flood WarningEAXAndrew, Buchanan, Holt6 hr
Sep 14, 12:50 AM CDTAreal Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb6 hr
Sep 14, 2:08 AM CDTRiver Flood WarningEAXBuchanan51 hr
Sep 14, 5:32 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Caldwell, Clinton, DeKalb, Holt and 1 more6 hr
Sep 14, 7:31 AM CDTRiver Flood WarningEAXAndrew, Buchanan49 hr
Sep 14, 7:31 AM CDTRiver Flood WarningEAXBuchanan, Platte47 hr
Sep 14, 8:01 AM CDTRiver Flood WarningEAXClay, Ray25 hr
Sep 14, 8:20 AM CDTRiver Flood WarningEAXPlatte4 days
Sep 14, 8:20 AM CDTRiver Flood WarningEAXPlatte4 days
Sep 14, 8:27 AM CDTRiver Flood WarningEAXRay65 hr
Sep 14, 8:27 AM CDTRiver Flood WarningEAXCarroll63 hr
Sep 14, 10:01 AM CDTRiver Flood WarningEAXDaviess, Gentry42 hr
Sep 14, 10:01 AM CDTRiver Flood WarningEAXLinn, Livingston39 hr
Sep 14, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Sep 14, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton4 days
Sep 14, 10:01 AM CDTRiver Flood WarningEAXClay, Jackson, Ray4 days
Sep 14, 10:01 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Sep 14, 10:01 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Sep 14, 10:01 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Sep 14, 10:01 AM CDTRiver Flood WarningEAXCooper, Howard5 days
Sep 14, 11:20 AM CDTAreal Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Livingston, Platte and 1 more6 hr
Sep 14, 5:16 PM CDTAreal Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Livingston, Platte and 1 more15 hr
Sep 13, 9:13 PM CDTSpecial Weather StatementEAXJohnson32 min
Sep 14, 1:32 AM CDTRiver Flood WarningEAXAtchison38 hr
Sep 14, 1:56 AM CDTRiver Flood WarningEAXAtchison, Leavenworth47 hr
Sep 14, 7:31 AM CDTRiver Flood WarningEAXLeavenworth66 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.